Alert archive / Ohio / Flood Watches in 2020
Flood Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at May 17, 2020, 2:38 PM EDT for 19 counties in Ohio. It took effect at May 18, 2020, 4:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2020, 2:38 PM EDT (18:38 UTC)
- In effect from
- May 18, 2020, 4:00 AM EDT
- Expired
- May 19, 2020, 12:00 PM EDT
- In force
- 32 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Ashland County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Hancock County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 84 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734 WGUS61 KCLE 171838 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cleveland OH 238 PM EDT Sun May 17 2020 .Moisture out of the Gulf of Mexico region will overspread the area tonight through Monday night ahead of a cold front that will move in from the west on Monday. The front will be very slow moving and will likely focus showers and thunderstorms over the same area for an extended period of time. This may result in flooding in the area. OHZ003-006>009-017>019-027>030-036-037-047-180245- /O.NEW.KCLE.FA.A.0002.200518T0800Z-200519T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Ashland-Marion-Morrow-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Findlay, Tiffin, Norwalk, Upper Sandusky, Bucyrus, Mansfield, Ashland, Marion, Mount Gilead, and Mount Vernon 238 PM EDT Sun May 17 2020 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... The National Weather Service in Cleveland has issued a * Flood Watch for portions of north central Ohio and northwest Ohio, including the following areas, in north central Ohio, Ashland, Crawford, Erie, Huron, Knox, Marion, Morrow, and Richland. In northwest Ohio, Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood, and Wyandot. * From late tonight through Tuesday morning * Showers and thunderstorms may bring locally heavy rainfall to the area beginning late tonight. The showers and thunderstorms will likely continue Monday and Monday night before moving out of the area. From 2 to 3 inches are expected in the area with locally heavier amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
7 follow-up statements
125 WGUS61 KCLE 180156 FFACLE Flood Watch National Weather Service Cleveland OH 956 PM EDT Sun May 17 2020 .Moisture out of the Gulf of Mexico region will overspread the area ahead of a cold front that will move in from the west on Monday. The front will be very slow moving and will likely focus showers and thunderstorms over the same area for an extended period of time. This may result in flooding in the area. OHZ003-006>009-017>019-027>030-036-037-047-181000- /O.CON.KCLE.FA.A.0002.200518T0800Z-200519T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Ashland-Marion-Morrow-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Findlay, Tiffin, Norwalk, Upper Sandusky, Bucyrus, Mansfield, Ashland, Marion, Mount Gilead, and Mount Vernon 956 PM EDT Sun May 17 2020 ...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM EDT MONDAY THROUGH TUESDAY MORNING... The Flood Watch continues for * Portions of north central Ohio and northwest Ohio, including the following areas, in north central Ohio, Ashland, Crawford, Erie, Huron, Knox, Marion, Morrow, and Richland. In northwest Ohio, Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood, and Wyandot. * From 4 AM EDT Monday through Tuesday morning * Showers and thunderstorms may bring locally heavy rainfall to the area beginning late tonight. The showers and thunderstorms will continue Monday into Monday night before moving out of the area. Rainfall amounts of 2 to 3 inches are expected in the area with locally heavier amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
304 WGUS61 KCLE 180733 FFACLE Flood Watch National Weather Service Cleveland OH 333 AM EDT Mon May 18 2020 .Moisture out of the Gulf of Mexico region will overspread the area ahead of a cold front that will move in from the west on Monday. The front will be very slow moving and will likely focus showers and thunderstorms over the same area for an extended period of time. This may result in flooding in the area. OHZ003-006>009-017>019-027>030-036-037-047-182000- /O.CON.KCLE.FA.A.0002.200518T0800Z-200519T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Ashland-Marion-Morrow-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Findlay, Tiffin, Norwalk, Upper Sandusky, Bucyrus, Mansfield, Ashland, Marion, Mount Gilead, and Mount Vernon 333 AM EDT Mon May 18 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flood Watch continues for * Portions of north central Ohio and northwest Ohio, including the following counties: Ashland, Crawford, Erie, Huron, Knox, Marion, Morrow, and Richland in north central Ohio. In northwest Ohio, Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood, and Wyandot. * Through Tuesday morning. * Showers and thunderstorms may bring excessive rainfall to the area today and tonight before diminishing on Tuesday. Rainfall totals of 1 to 2.5 inches are expected in the watch area. Locally heavier totals are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
211 WGUS61 KCLE 181331 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cleveland OH 931 AM EDT Mon May 18 2020 ...MULTIPLE ROUNDS OF MODERATE TO HEAVY RAIN TODAY INTO TUESDAY MORNING... The flood watch was expanded northeast to include areas more susceptible to flooding due recent rain events that have swollen area creeks and saturated the ground. Moisture from the Gulf of Mexico will continue to stream into the region today into tonight, which will support multiple rounds of moderate to heavy rainfall. The rain could become torrential at times with rates over 2 inches an hour. This will lead to rapid runoff and an increased risk of flash flooding in addition to river flooding. OHZ010-011-020-031-182145- /O.EXA.KCLE.FA.A.0002.000000T0000Z-200519T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lorain-Cuyahoga-Medina-Wayne- Including the cities of Lorain, Cleveland, Medina, and Wooster 931 AM EDT Mon May 18 2020 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... The National Weather Service in Cleveland has expanded the * Flood Watch to include portions of north central Ohio and northeast Ohio, including the following areas, in north central Ohio, Lorain. In northeast Ohio, Cuyahoga, Medina, and Wayne. * Through Tuesday morning * Showers and thunderstorms may bring excessive rainfall to the area today and tonight before diminishing on Tuesday. Rainfall totals of 1 to 2.5 inches are expected in the watch area. Locally heavier totals are possible. Recent rainfall has swollen area creeks and streams and saturated the ground. This will lead to rapid runoff and potential for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$ OHZ003-006>009-017>019-027>030-036-037-047-182145- /O.CON.KCLE.FA.A.0002.000000T0000Z-200519T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Ashland-Marion-Morrow-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Findlay, Tiffin, Norwalk, Upper Sandusky, Bucyrus, Mansfield, Ashland, Marion, Mount Gilead, and Mount Vernon 931 AM EDT Mon May 18 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flood Watch continues for * Portions of north central Ohio and northwest Ohio, including the following areas, in north central Ohio, Ashland, Crawford, Erie, Huron, Knox, Marion, Morrow, and Richland. In northwest Ohio, Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood, and Wyandot. * Through Tuesday morning * Showers and thunderstorms may bring excessive rainfall to the area today and tonight before diminishing on Tuesday. Rainfall totals of 1 to 2.5 inches are expected in the watch area. Locally heavier totals are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
860 WGUS61 KCLE 182057 FFACLE Flood Watch National Weather Service Cleveland OH 457 PM EDT Mon May 18 2020 OHZ003-006>011-017>020-027>031-036-037-047-190500- /O.CON.KCLE.FA.A.0002.000000T0000Z-200519T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca- Huron-Medina-Wyandot-Crawford-Richland-Ashland-Wayne-Marion- Morrow-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Cleveland, Findlay, Tiffin, Norwalk, Medina, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Marion, Mount Gilead, and Mount Vernon 457 PM EDT Mon May 18 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flood Watch continues for * Portions of north central Ohio, northeast Ohio, and northwest Ohio, including the following areas, in north central Ohio, Ashland, Crawford, Erie, Huron, Knox, Lorain, Marion, Morrow, and Richland. In northeast Ohio, Cuyahoga, Medina, and Wayne. In northwest Ohio, Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood, and Wyandot. * Through Tuesday morning * Showers and thunderstorms may bring excessive rainfall to the area today and tonight before diminishing on Tuesday. Rainfall totals of 1 to 2.5 inches are expected in the watch area. Locally heavier totals are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
785 WGUS61 KCLE 190145 FFACLE Flood Watch National Weather Service Cleveland OH 945 PM EDT Mon May 18 2020 OHZ003-006>011-017>020-027>031-036-037-047-190945- /O.CON.KCLE.FA.A.0002.000000T0000Z-200519T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca- Huron-Medina-Wyandot-Crawford-Richland-Ashland-Wayne-Marion- Morrow-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Cleveland, Findlay, Tiffin, Norwalk, Medina, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Marion, Mount Gilead, and Mount Vernon 945 PM EDT Mon May 18 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flood Watch continues for * Portions of north central Ohio, northeast Ohio, and northwest Ohio, including the following areas, in north central Ohio, Ashland, Crawford, Erie, Huron, Knox, Lorain, Marion, Morrow, and Richland. In northeast Ohio, Cuyahoga, Medina, and Wayne. In northwest Ohio, Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood, and Wyandot. * Through Tuesday morning * Showers and thunderstorms may bring excessive rainfall to the area tonight before diminishing on Tuesday. Rainfall totals of 1 to 2.5 inches are expected in the watch area. Locally heavier totals are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
604 WGUS61 KCLE 190732 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cleveland OH 332 AM EDT Tue May 19 2020 OHZ010-011-020-030-031-190845- /O.CAN.KCLE.FA.A.0002.000000T0000Z-200519T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lorain-Cuyahoga-Medina-Ashland-Wayne- Including the cities of Lorain, Cleveland, Medina, Ashland, and Wooster 332 AM EDT Tue May 19 2020 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of north central Ohio and northeast Ohio has been cancelled. Excessive rainfall no longer appears possible. $$ OHZ003-006>009-017>019-027>029-036-037-047-191600- /O.EXT.KCLE.FA.A.0002.000000T0000Z-200519T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Marion-Morrow-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Findlay, Tiffin, Norwalk, Upper Sandusky, Bucyrus, Mansfield, Marion, Mount Gilead, and Mount Vernon 332 AM EDT Tue May 19 2020 ...FLOOD WATCH NOW IN EFFECT UNTIL NOON EDT TODAY... The Flood Watch is in effect for * Portions of north central Ohio and northwest Ohio, including the following counties in north central Ohio: Crawford, Erie, Huron, Knox, Marion, Morrow, and Richland. In northwest Ohio: Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood, and Wyandot Counties. * Until noon EDT today * Heavy showers and a few thunderstorms may bring excessive rainfall to the area this morning before beginning to diminish this afternoon. Additional rainfall of a half inch to 1.5 inches is expected, especially southwest of a Waterville to Mount Vernon line. Locally heavier rainfall is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
553 WGUS61 KCLE 191603 FFACLE Flood Watch National Weather Service Cleveland OH 1203 PM EDT Tue May 19 2020 OHZ003-006>009-017>019-027>029-036-037-047-191715- /O.EXP.KCLE.FA.A.0002.000000T0000Z-200519T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Marion-Morrow-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Findlay, Tiffin, Norwalk, Upper Sandusky, Bucyrus, Mansfield, Marion, Mount Gilead, and Mount Vernon 1203 PM EDT Tue May 19 2020 ...FLOOD WATCH HAS EXPIRED... The Flood Watch for portions of north central Ohio and northwest Ohio has expired. Showers have diminished this morning and the drying trend will continue this afternoon. There is still residual flooding which will also subside through the afternoon. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at May 17, 2:18 PM EDT, 20 minutes earlier.
Area forecast discussion, May 17, 2:18 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
218 PM EDT Sun May 17 2020
.SYNOPSIS...
Low pressure across Iowa will slowly drift toward northern
Indiana over the next 24 hours. This will bring a warm front
north to northern Ohio/northwest PA today where it will remain
through Monday. The low will drift across Ohio and cross the
Appalachians Monday into Tuesday where it will remain for much
of the week as it dissipates.
&&
.NEAR TERM /THROUGH MONDAY/...
Update...The only significant change was to add a bit more sun
to central counties through the mid day. Satellite showing
significant breaks moving into the area.
Original...A rather complex forecast for the early part of this
week starting with today and the chances for strong to severe
storms and potentially heavy rainfall.
Low pressure early this morning was centered across Iowa with a
warm front that extended across IL/IN and to northern Kentucky.
Overrunning was beginning to generate showers early this morning
across central OH. Expect this to shift northward across the
area this morning while they remain scattered in nature. The
latest trends are for the low to move more slowly and reach
northern IN possibly by this time tomorrow morning. This and the
time of year with a cool lake will impact how far north the warm
front will get. Believe it will get hung up along the south
shore of the lake today into tonight. While ample cloud cover
will limit instability to some degree, with dewpoints of 60
surging into central OH and temperatures expected to warm well
into the 70s, contrasted with the established cooler northeast
flow off of the lake, we should only strengthen the
baroclinic zone across northern OH/nw PA and allow for enough
CAPE and focus for thunderstorm development this afternoon. CAMs
are suggesting that storms may initiate across the central
highlands and lift north across northern OH for the mid/late
afternoon. With the conditional nature, area remains with a
Marginal Risk of severe storms with SPC, with a wind and a small
tornado risk along this boundary. With high PWs concern also
lies with heavy rain across an area that recently experienced
rain and flooding. The threat window looks to be between 2pm and
8pm today. With a narrow window and confidence not high enough
in impacts greater than localized flooding, have not issued a
Flood Watch just yet. This may be a case of just being on the
lookout for any advisories or warnings. Highs today will vary
from the upper 60s near Toledo and Port Clinton with flow off
the lake to around 80 near Marion and Mansfield. The immediate
east lakeshore will also likely remain in the upper 60s without
a good southerly flow to boost temperatures. Highs in the lower
70s across far eastern OH and near 70 for PA.
With the slower system movement indicated by the latest model
guidance and as could reasonably be expected with a cutoff low,
the threat for heaviest precipitation has shifted away from
Sunday night and more toward Monday/Monday night. For tonight
widespread showers will move across the western half of the area
overnight with scattered showers across the east half. It will
be mild and rather humid tonight.
Monday the axis of heavier rain will be more centered across our
area, but still uncertainty exists in exactly where and is
dependent upon the track of the upper low. Again latest trends
are more fixated on OH for Monday and in particular western OH
(WPC Slight Risk of Excessive Rainfall). Still not enough
confidence to go with any Flood Watch, but this entire period
(today through Monday) needs careful watching and awareness.
Will continue to highlight in the Hazardous Weather Outlook.
Seasonable temperatures Monday albeit a bit cooler than Sunday
for most.
See the Marine section below for Lakeshore Flooding concerns.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
An occluding surface low is expected to meander over northern
Indiana and vicinity Monday night as its parent upper low drifts
from central Illinois toward the Lower Ohio Valley while
continuing to cut-off from the polar front jet stream. This low
pressure system's warm conveyor belt will undergo isentropic
lift over our area while simultaneously drawing very moist and
unstable air northward from the Gulf of Mexico. Multiple bands
of training showers and thunderstorms are expected to accompany
the warm conveyor belt and may generate flash flooding over our
CWA. At this point, the greater potential for excessive rainfall
and flash flooding appears to generally be west of I-71. Lows
should mainly reach the 50's.
On Tuesday, the aforementioned low should essentially become
vertically-stacked and drift toward central KY. This should
allow the warm conveyor belt/abundant moisture plume to continue
undergoing isentropic lift over our CWA and generate additional
showers and thunderstorms. Thus, the flash flood threat may
persist, especially if and where showers and storms manage to
train (i.e. follow the same path). High temperatures should only
reach the upper 50's to lower 60's due, in part, to abundant
cloud cover and our region residing in the cool sector of the
occluded low.
Shower and thunderstorm chances should decrease considerably
Tuesday night through Wednesday and be followed by fair weather
region-wide Wednesday night as the vertically-stacked low drifts
toward middle Tennessee. Simultaneously, surface high pressure
should build gradually from eastern Canada as high pressure
aloft becomes established over our CWA. Low temperatures in the
mid 40's to lower 50's and highs in the low to mid 60's are
expected.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Isolated to scattered showers and thunderstorms should return
Thursday and Friday as the aforementioned vertically-stacked low
may drift toward the Mid Ohio Valley. A slight warming trend is
expected, including highs in the 60's or 70's. Isolated to
scattered showers and thunderstorms remain possible Friday night
and Saturday as the vertically-stacked low potentially moves to
the Mid-Atlantic region and high pressure at the surface and
aloft builds over our area from the west. However, multiple and
subtle shortwave disturbances may ripple generally eastward
through the ridge aloft. Saturday should be warmer, with morning
lows in the mid to upper 50's and afternoon highs primarily in
the 70's to lower 80's. However, highs may only reach the upper
60's along portions of the Lake Erie shore due to potential lake
breeze development.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Low pressure over northern IL will drift east overnight reaching
northern Indiana by 12Z Monday. A warm front extending east from
the low into central Ohio will lift north into northern OH and
stall. A southerly conveyor of moisture out of the GLFMX will
will increase into the area overnight overrunning the warm
front. The low will move little through the morning Monday. A
cold front extending south from the low will push into western
Ohio Monday. Modals also show a prefrontal trough moving in
from the west before dawn. Expect VFR conditions to continue
through the afternoon with isolated convection expanding a bit
in the 71 corridor as well as the 75 corridor through the late
afternoon and early evening as shown by the HRRR. isolated
MVFR/IFR likely in convection. Through the overnight hours
expect CIGS to lower with convection and MVFR/IFR becoming more
likely from the west. Will deep moisture in place Monday and the
low expanding into the area expect CIGS to continue to lower
through MVFR possibly into the IFR range.
Outlook...An extended period of non-VFR through Tuesday with
areas of non-VFR still possible into Wednesday or Thursday.
&&
.MARINE...
Northeasterly to easterly winds are expected over Lake Erie
today through Thursday as high pressure drifts from James Bay to
the Canadian Maritimes. This high will interact with a low that
will near northwest Ohio from the west by daybreak Monday. The
low is then expected to drift toward the Tennessee Valley
through Thursday. The northeasterly to easterly winds will trend
10 to 20 knots through most of the period, but are expected to
be as strong as about 25 knots this afternoon and early evening.
Waves will likely trend 2 to 4 feet through Thursday. However,
waves as large as 5 to 6 feet are expected today in the open
waters and in nearshore waters from Maumee Bay to Avon Point,
OH. Accordingly, a Small Craft Advisory has been issued for
those nearshore waters from 12 PM to 10 PM EDT today.
A Lakeshore Flood Warning remains in effect until 10 PM EDT
this evening from Lucas County to Erie County, OH. Water levels
are expected to peak around daybreak today and again early this
evening. Additional periods of lakeshore flooding are possible
along the western basin as the lake water sloshes back and
forth. At this point, the next best window for lakeshore
flooding appears to be Tuesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Warning until 10 PM EDT this evening for
OHZ003-007>009.
Flood Watch from late tonight through Tuesday morning for
OHZ003-006>009-017>019-027>030-036-037-047.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
LEZ142>145.
&&
SYNOPSIS...Oudeman
NEAR TERM...TK/Oudeman
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...TK
MARINE...JaszkaHazardous weather outlook, May 17, 5:20 AM EDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 520 AM EDT Sun May 17 2020 OHZ006-010>014-017>023-027>033-036>038-047-089-PAZ001>003-181100- Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 520 AM EDT Sun May 17 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible this afternoon and evening. Heavy downpours may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is the potential for significant rainfall Monday and Monday night which would lead to rises on area creeks and stream and increase the risk for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007>009-181100- Lucas-Ottawa-Sandusky-Erie- 520 AM EDT Sun May 17 2020 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Strong to severe thunderstorms are possible this afternoon and evening. Heavy downpours may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is the potential for significant rainfall Monday and Monday night which would lead to rises on area creeks and streams and increase the risk for flooding. Lakeshore flooding may result from high lake levels on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-181100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 520 AM EDT Sun May 17 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:55 AM EDT | Small Craft Advisory | CLE | 66 hr | |
| May 17, 3:30 PM EDT | Special Weather Statement | CLE | Wayne | 30 min |
| May 17, 4:06 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 39 min |
| May 17, 4:09 PM EDT | Special Weather Statement | CLE | Medina | 36 min |
| May 17, 4:22 PM EDT | Areal Flood Advisory | CLE | Ashland | 3 hr |
| May 17, 4:44 PM EDT | Special Weather Statement | CLE | Lorain | 46 min |
| May 17, 4:55 PM EDT | Special Weather Statement | CLE | Lorain | 35 min |
| May 17, 7:10 PM EDT | Special Weather Statement | CLE | Cuyahoga | 35 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.